Alert archive / Florida / Tornado Warnings in 2020

Tornado Warning 28, NWS Tampa Bay, FL

November 11, 2020Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Nov 11, 2020, 5:54 PM EST for Hillsborough County, Manatee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 11, 2020, 5:54 PM EST (22:54 UTC)
Expired
Nov 11, 2020, 6:19 PM EST
In force
25 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 19 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2020-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2020-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

754 
WFUS52 KTBW 112254
TORTBW
FLC057-081-112330-
/O.NEW.KTBW.TO.W.0028.201111T2254Z-201111T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
554 PM EST Wed Nov 11 2020

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  North central Manatee County in west central Florida...
  South central Hillsborough County in west central Florida...

* Until 630 PM EST.
    
* At 554 PM EST, a severe thunderstorm capable of producing a tornado
  was located 7 miles southeast of Parrish, or 12 miles east of
  Bradenton, moving north at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Parrish around 605 PM EST.
  Greater Sun Center around 620 PM EST.
  Ruskin around 625 PM EST.

Other locations impacted by this tornadic thunderstorm include Little
Manatee River State Park, Wimauma, Lake Manatee State Park and Sun
City Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2739 8233 2739 8244 2777 8246 2776 8222
TIME...MOT...LOC 2254Z 186DEG 28KT 2749 8237 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
1 follow-up statement
682 
WWUS52 KTBW 112319
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
619 PM EST Wed Nov 11 2020

FLC057-081-112329-
/O.CAN.KTBW.TO.W.0028.000000T0000Z-201111T2330Z/
Manatee FL-Hillsborough FL-
619 PM EST Wed Nov 11 2020

...THE TORNADO WARNING FOR NORTH CENTRAL MANATEE AND SOUTH CENTRAL
HILLSBOROUGH COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible.

LAT...LON 2739 8233 2739 8244 2777 8246 2776 8222
TIME...MOT...LOC 2317Z 186DEG 28KT 2766 8235 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 2:41 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Nov 11, 2:41 PM EST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
241 PM EST Wed Nov 11 2020

...THE THREAT FOR IMPACTS FROM TROPICAL STORM ETA CONTINUE...

.DISCUSSION...
Tropical Storm Eta continues to track NNE around 10 mph through the
eastern Gulf of Mexico. The latest position has the storm
approximately 110 NM southwest of the mouth of Tampa bay. Some drier
air has wrapped around Eta on the west side, but rain bands on the
east side of the storm continue to stream over the west coast of
Florida producing some heavy rainfall in some areas. Tropical Storm
force winds in the 40-70 mph range have been reported in surface
observations at many locations and will continue through the morning
hours on Thursday. The latest advisory has Eta making landfall near
Crystal River around 7 AM on Thursday morning as a strong Tropical
Storm. Eta then continues to move rapidly to the northeast over
northern Florida and then into the western Atlantic by early Friday
morning. For additional information on this storm see the latest
advisories being issued by the National Hurricane Center in Miami.

The good news is that high pressure builds in behind Eta starting
Friday bringing clearing conditions to the area for the weekend.
Temperatures will be on the cooler side today through Friday with
extensive cloudiness and rainfall, but will warm up to above average
on Saturday and Sunday. A cold front will push through the area on
Monday, but will be mostly dry as it moves through. A nice cool down
can be expected in the wake of this front starting Tuesday next week
bringing daytime highs into the 70's and overnight lows in the 50's
and 60's.

&&

.AVIATION...
Tropical Storm Eta continues to move north along the west coast of
Florida. Showers will continue to stream in from the south through
the day so will hold SHRA at all terminals. Some periods of MVFR/IFR
for low CIGs and VSBY will be possible through the period. Thunder
has been very sparse, so will hold off on mention of TSRA for now.
SE winds around 15-25 knots with gusts around 30-40 knots continue
through 06Z and will then start to gradually decrease and veer to
the southwest through Thursday morning.

&&

.MARINE...
Extremely hazardous marine conditions expected through the end of
the week as Tropical Storm Eta moves northward through the eastern
Gulf of Mexico off the west coast of Florida. Tropical Storm force
winds will be possible throughout the eastern Gulf of Mexico. Seas
just west of the mouth of Tampa Bay are already in excess of 11 feet
and will continue to further build over the next 12 hours with seas
building to 15-20 feet later this evening. All mariners should plan
to stay off the waters through the end of the week and continue to
monitor the progress of Tropical Storm Eta during the coming days.
For additional information on this storm see the latest advisories
being issued by the National Hurricane Center in Miami.

&&

.FIRE WEATHER...
Tropical Storm Eta continues to move through the eastern Gulf of
Mexico. Scattered showers and high RH values will preclude any red
flag conditions. Robust southeast winds during the next few days
will result in high dispersions for some locations.

&&

.Preliminary Point Temps/PoPs...
TPA  77  82  75  84 / 100  70  40  20
FMY  75  83  73  85 /  80  60  30  30
GIF  75  82  74  85 / 100  80  40  30
SRQ  77  83  75  84 / 100  60  30  20
BKV  74  82  72  84 / 100  80  50  30
SPG  76  81  75  83 / 100  60  40  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Hurricane Watch for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Pinellas.

     High Surf Advisory until 1 PM EST Thursday for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

     Flash Flood Watch through Friday afternoon for Coastal Charlotte-
     Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

     Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
     Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
     Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

Gulf waters...Hurricane Watch for Coastal waters from Englewood to Tarpon
     Springs FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Tropical Storm Warning for Charlotte Harbor and Pine Island
     Sound-Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs FL
     out 20 NM-Coastal waters from Tarpon Springs to Suwannee
     River FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...25/Davis

In the hours before

Local storm report, Nov 11, 2:49 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
249 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TROPICAL STORM   2 S VENICE              27.07N 82.45W
11/11/2020                   GMZ853             FL   MESONET

            45 MPH WIND GUST REPORTED AT MESONET STATION
            VENF1 1 S VENICE.

&&

JCM
Local storm report, Nov 11, 3:52 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TROPICAL STORM   23 SW LONGBOAT KEY      27.17N 82.92W
11/11/2020                   GMZ873             FL   MESONET

            54 MPH WIND GUST AT MESONET STATION 42013 22
            SW LONGBOAT KEY.

&&

JCM
Local storm report, Nov 11, 3:53 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
353 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TROPICAL STORM   1 S WHITFIELD           27.40N 82.57W
11/11/2020                   MANATEE            FL   ASOS

            52 MPH WIND GUST AT ASOS STATION KSRQ
            SARASOTA BRADENT.

&&

JCM
Local storm report, Nov 11, 4:48 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
448 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TROPICAL STORM   2 W VENICE GARDENS      27.07N 82.43W
11/11/2020                   SARASOTA           FL   AWOS

            53 MPH WIND GUST AT AWOS STATION KVNC
            VENICE.

&&

JCM
Local storm report, Nov 11, 4:49 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TROPICAL STORM   1 S WHITFIELD           27.40N 82.57W
11/11/2020                   MANATEE            FL   ASOS

            52 MPH WIND GUST AT ASOS STATION KSRQ
            SARASOTA BRADENT.

&&

JCM
Local storm report, Nov 11, 5:16 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
516 PM EST WED NOV 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TROPICAL STORM   4 NNW BELLEAIR          27.99N 82.83W
11/11/2020                   PINELLAS           FL   MESONET

            60 MPH WIND GUST AT MESONET STATION FW1789
            CLEARWATER BEACH.

&&

JCM

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 7:38 PM ESTSpecial Weather StatementTBWHardee52 min
Nov 10, 8:05 PM ESTSpecial Weather StatementTBWPolk40 min
Nov 10, 9:28 PM ESTSpecial Weather StatementTBWCitrus, Hernando, Pasco, Sumter62 min
Nov 10, 9:41 PM ESTFlash Flood WatchTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more33 hr
Nov 10, 10:16 PM ESTStorm Surge WatchTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more12 hr
Nov 10, 10:28 PM ESTSpecial Weather StatementTBWCitrus, Hernando, Levy, Sumter92 min
Nov 11, 12:19 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota55 hr
Nov 11, 12:19 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota31 hr
Nov 11, 1:41 AM ESTSpecial Weather StatementTBWLee79 min
Nov 11, 4:20 AM ESTHurricane WatchTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more17 hr
Nov 11, 4:50 AM ESTSpecial Weather StatementTBWHardee, Polk40 min
Nov 11, 8:09 AM ESTSpecial Marine WarningTBW36 min
Nov 11, 8:35 AM ESTRiver Flood WarningTBWHillsborough33 hr
Nov 11, 8:35 AM ESTRiver Flood WarningTBWHillsborough4 days
Nov 11, 8:35 AM ESTRiver Flood WarningTBWManatee64 hr
Nov 11, 8:35 AM ESTRiver Flood WarningTBWHardee31 hr
Nov 11, 10:35 AM ESTStorm Surge WarningTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more21 hr
Nov 11, 10:44 AM ESTSpecial Marine WarningTBW31 min
Nov 11, 11:51 AM ESTSpecial Marine WarningTBW24 min
Nov 11, 11:54 AM ESTTornado WarningTBWManatee, Sarasota20 min
Nov 11, 12:21 PM ESTTornado WarningTBWPinellas24 min
Nov 11, 12:24 PM ESTTornado WarningTBWHillsborough, Manatee21 min
Nov 11, 12:44 PM ESTTornado WarningTBWPinellas16 min
Nov 11, 12:46 PM ESTSpecial Marine WarningTBW29 min
Nov 11, 12:50 PM ESTTornado WarningTBWHillsborough, Pinellas25 min
Nov 11, 1:13 PM ESTTornado WarningTBWPinellas11 min
Nov 11, 4:40 PM ESTTornado WarningTBWManatee, Sarasota20 min
Nov 11, 4:58 PM ESTTornado WarningTBWHillsborough, Manatee, Pinellas, Sarasota32 min
Nov 11, 5:44 PM ESTTornado WarningTBWManatee16 min

Nearby

Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.